A Caltech Library Service

M-Theory Dynamics On A Manifold Of G_2 Holonomy

Atiyah, Michael and Witten, Edward (2002) M-Theory Dynamics On A Manifold Of G_2 Holonomy. Advances in Theoretical and Mathematical Physics, 6 (1). pp. 1-106. ISSN 1095-0761.

See Usage Policy.


Use this Persistent URL to link to this item:


We analyze the dynamics of M-theory on a manifold of G_2 holonomy that is developing a conical singularity. The known cases involve a cone on CP^3, where we argue that the dynamics involves restoration of a global symmetry, SU(3)/U(1)^2, where we argue that there are phase transitions among three possible branches corresponding to three classical spacetimes, and S^3 x S^3 and its quotients, where we recover and extend previous results about smooth continuations between different spacetimes and relations to four-dimensional gauge theory.

Item Type:Article
Related URLs:
URLURL TypeDescription
Witten, Edward0000-0002-7752-6073
Additional Information:©2001 International Press We would like to thank J. Gomis, S. Gukov, K. Intriligator, S. Sethi, and N. Warner for discussions. This work was initiated while the first author was a Moore Scholar at Caltech. Work of the second author has been supported in part by NSF Grant PHY-0070928 and the Caltech Discovery Fund.
Issue or Number:1
Record Number:CaltechAUTHORS:ATIatmp02
Persistent URL:
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:1308
Deposited By: Archive Administrator
Deposited On:09 Jan 2006
Last Modified:02 Oct 2019 22:42

Repository Staff Only: item control page